MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550250-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Respiratory Distress (2045); Heart Failure (2206)
Date of Event 09/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the electronic lot history record (elhr) revealed no non-conformities associated with this lot.The reported patient effects of cardio-respiratory arrest (respiratory distress) and heart failure (cardiac failure) are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified left circumflex artery that was 90% stenosed.On (b)(6) 2018, the patient presented with ischemia without any symptoms.Therefore, a 2.5 x 28 mm xience sierra stent was implanted in the lesion.It was confirmed that the patient was compliant with dual antiplatelet drug therapy after the procedure.Then on (b)(6) 2018, the patient was urgently re-hospitalized for respiratory distress and heart failure.Therefore, furosemide, nicardipine and potassium aspartate were administered intravenously.Additionally, oxygen therapy (bilevel positive airway pressure (bipap)) was performed.On (b)(6) 2018, spironolactone and furosemide were administered orally.On (b)(6) 2018, intravenous injection of potassium aspartate was stopped.On (b)(6) 2018, oxygen therapy was stopped.On (b)(6) 2018, the patient recovered and was discharged from the hospital.It remains unknown whether the stent is patent or not.It was reported that the device did not cause or contribute to the adverse patient effects.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7952346
Report Number2024168-2018-07812
Device Sequence Number1380139
Product Code NIQ
UDI-Device Identifier08717648227127
UDI-Public08717648227127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2019
Device Catalogue Number1550250-28
Device Lot Number8041641
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight49